Previous |  Up |  Next


Title: A simple proof of Whitney's Theorem on connectivity in graphs (English)
Author: Zhao, Kewen
Language: English
Journal: Mathematica Bohemica
ISSN: 0862-7959
Volume: 136
Issue: 1
Year: 2011
Pages: 25-26
Summary lang: English
Category: math
Summary: In 1932 Whitney showed that a graph $G$ with order $n\geq 3$ is 2-connected if and only if any two vertices of $G$ are connected by at least two internally-disjoint paths. The above result and its proof have been used in some Graph Theory books, such as in Bondy and Murty's well-known Graph Theory with Applications. In this note we give a much simple proof of Whitney's Theorem. (English)
Keyword: connectivity
Keyword: graph
MSC: 05C38
MSC: 05C45
idZBL: Zbl 1224.05278
idMR: MR2807705
Date available: 2011-03-31T11:20:42Z
Last updated: 2013-07-31
Stable URL:
Reference: [1] Bondy, J. A., Murty, U. S. R.: Graph Theory with Applications.Elsevier, New York (1976). MR 0411988
Reference: [2] Whitney, H.: Congruent graphs and the connectivity of graphs.Amer. J. Math. 54 (1932), 150-168. Zbl 0003.32804, MR 1506881, 10.2307/2371086
Reference: [3] Whitney, H.: Non-separable and planar graphs.Trans. Amer. Math. Soc. 34 (1932), 339-362. Zbl 0004.13103, MR 1501641, 10.1090/S0002-9947-1932-1501641-2


Files Size Format View
MathBohem_136-2011-1_3.pdf 135.7Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo